Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 25, 2025, 7:59 AM EDT for Saint Lucie County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2025, 7:59 AM EDT (11:59 UTC)
- Expired
- Mar 25, 2025, 8:15 AM EDT
- In force
- 16 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 12.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
811
WUUS52 KMLB 251159
SVRMLB
FLC111-251215-
/O.NEW.KMLB.SV.W.0016.250325T1159Z-250325T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
759 AM EDT Tue Mar 25 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northeastern St. Lucie County in east central Florida...
* Until 815 AM EDT.
* At 759 AM EDT, a severe thunderstorm was located over Queens Cove,
or over Indrio, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fort Pierce Ocean Park, Queens Cove, Fort Pierce North, Saint Lucie
Airport, and Pepper Beach Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2745 8041 2756 8040 2756 8029 2746 8024
TIME...MOT...LOC 1159Z 269DEG 16KT 2752 8032
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Sedlock1 follow-up statement
287 WWUS52 KMLB 251212 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 812 AM EDT Tue Mar 25 2025 FLC111-251222- /O.EXP.KMLB.SV.W.0016.000000T0000Z-250325T1215Z/ St. Lucie FL- 812 AM EDT Tue Mar 25 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LUCIE COUNTY WILL EXPIRE AT 815 AM EDT... The storm which prompted the warning has moved off of the coast. area. Therefore, the warning will be allowed to expire. LAT...LON 2745 8041 2756 8040 2756 8029 2746 8024 TIME...MOT...LOC 1212Z 269DEG 16KT 2752 8028 $$ Sedlock
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 7:28 AM EDT, 31 minutes earlier. Its key messages:
- Issued at 400 AM EDT Tue Mar 25 2025
- Increasing shower and storm chances today, with the best chances for activity focused south of the Orlando metro and Cape Canaveral. Portions of the Treasure Coast and Okeechobee County are in a Marginal Risk (1/5) for severe weather.
- Drier conditions anticipated from mid to late week, likely to worsen drought conditions.
- Near to slightly above normal temperatures are forecast across east central Florida through the remainder of this week and into the weekend.
Area forecast discussion, Mar 25, 7:28 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 728 AM EDT Tue Mar 25 2025 ...New AVIATION... .KEY MESSAGES... Issued at 400 AM EDT Tue Mar 25 2025 - Increasing shower and storm chances today, with the best chances for activity focused south of the Orlando metro and Cape Canaveral. Portions of the Treasure Coast and Okeechobee County are in a Marginal Risk (1/5) for severe weather. - Drier conditions anticipated from mid to late week, likely to worsen drought conditions. - Near to slightly above normal temperatures are forecast across east central Florida through the remainder of this week and into the weekend. && .PREVIOUS DISCUSSION... Issued at 400 AM EDT Tue Mar 25 2025 Today-Tonight...Broad mid-level troughing remains in place across the eastern U.S. as a short-wave trough digs east-southeast towards the Florida peninsula today. This will help fuel the slow approach of a weakening frontal boundary towards Florida today, with increasing moisture forecast locally out ahead of the weak boundary. In addition to the slow front approaching, the east coast sea breeze is forecast to develop and is anticipated to move inland through this afternoon. Along the sea breeze, isolated to scattered showers and isolated storms are forecast to develop, with further enhancement of coverage anticipated this evening due to interactions between outflow boundaries as well as the collision of the east and west coast sea breezes. The latest guidance continues to indicate a favorable environment for storm development, with the greatest chances focused primarily south of the Orlando metro and Cape Canaveral. SBCAPE values ranging from 1200 to 1600 J/kg indicate plenty of energy available for activity to get going if fully realized, which will be further aided by forcing from the sea breeze. Seasonably cool temperatures aloft are also anticipated, with 500 mb temperatures generally ranging from -15 to -12C across east central Florida. While wind profiles and shear continue to look unimpressive, local enhancements due to various boundary collisions could lead to some greater helicity in the lower levels than what guidance is indicating. Based on this environment, would expect that any storms that are able to develop will be capable of producing frequent lightning strikes, strong to severe wind gusts, and hail. A brief tornado cannot be fully ruled out, though confidence does remain low. The Storm Prediction Center has highlighted portions of the Treasure Coast and Okeechobee County in a Marginal Risk (1/5) for severe weather today. Shower and storm activity will wane into the overnight hours across the peninsula, with any lingering activity shifting offshore across the local Atlantic waters. Outside of the showers and convection, cloudy skies are forecast across the area with light and variable winds. Temperatures remain near to slightly above normal, with highs climbing into the upper 70s to mid 80s. Lows tonight fall into the mid 50s to low 60s. Wednesday-Thursday...Behind the decayed initial front, a reinforcing front is expected to move across the area on Wednesday, with drier air filtering in from the north as an area of high pressure gradually builds across the southeastern U.S. Rain chances once again fall to below 10 percent Wednesday into Thursday across the peninsula, with skies forecast to remain mostly clear as a result of the drier air mass present locally. Northerly winds on Wednesday become northeasterly as the east coast sea breeze develops and moves inland, with east-northeast winds forecast on Thursday. A bit breezier on Thursday as the high strengthens across the southeastern U.S., resulting in slightly stronger winds locally as the pressure gradient tightens. Warm on Wednesday with highs in the low to mid 80s, cooling a few degrees into the mid 70s to low 80s on Thursday. Lows in the mid 50s to low 60s. Friday-Monday...The aforementioned surface high continues to drift eastward towards the western Atlantic towards the end of the week and the start of the weekend, with mostly dry conditions forecast to prevail through at least Saturday. Breezy east to southeast winds are forecast Friday and Saturday, with increasing cloud coverage expected into Saturday. By Sunday, the next weather system may potentially approach Florida, with model ensembles continuing to show a wide range of timing and coverage across the area. Have continued to stick with the NBM as a good in between option for now, with PoPs ranging from 20 to 40 percent on Sunday and staying around 20 percent on Monday. Anticipate timing to become clearer through this week as guidance comes into better agreement. Winds veer southerly on Sunday and southwesterly on Monday, with backing to out of the southeast each afternoon along the coast thanks to the development of the east coast sea breeze. Warming trend expected through the end of the week and into early next week, with afternoon temperatures Friday in the mid 70s to low 80s increasing to the upper 70s to mid 80s through the weekend and finally the low to upper 80s on Monday. Overnight temperatures generally in the low to mid 60s. && .MARINE... Issued at 400 AM EDT Tue Mar 25 2025 Increasing shower and storm chances are forecast across the local Atlantic waters today as a weakening front slowly approaches the area. A reinforcing front is forecast to move across the waters on Wednesday, with dry conditions forecast through the remainder of the week as an area of high pressure sets up across the southeastern U.S. and gradually drifts eastward out over the Atlantic. Seas are expected to remain steady today through Thursday, with heights generally ranging from 2 to 4 feet. Winds are forecast to remain below 15 knots through Thursday, with onshore flow expected to increase to 15 to 20 knots Thursday night through Saturday. Seas respond by building to 3 to 5 feet, and 6 foot seas across the Gulf Stream waters cannot be ruled out. && .AVIATION... (12Z TAFs) Issued at 720 AM EDT Tue Mar 25 2025 MVFR conditions at KLEE prior to sunrise this morning due to BR. This is forecast to improve through around 13Z, with VFR conditions prevailing thereafter. Light westerly flow this morning will veer onshore with the sea breeze, initially along the coast around 17-18Z before spreading inland through the afternoon. Scattered showers and storms possible along the Treasure Coast and across Okeechobee County this afternoon/EVENING, mainly between 21-01Z. A few strong storms will be possible in this area, with TEMPOs included. To the north, isolated showers and storms will be possible, but confidence is too low to include a mention in the TAF at this time. Winds becoming light and variable after sunset. && .FIRE WEATHER... Issued at 400 AM EDT Tue Mar 25 2025 Today, increasing rain and storm chances are forecast across east central Florida as a result of an approaching weak front and interactions between the east and west coast sea breezes, with the greatest chance for storms focused south of the Orlando metro and Cape Canaveral. Lightning strikes from these storms may be capable of starting new wildfires. Wednesday, a reinforcing front is forecast to move through the area, with drier air filtering in behind the front as high pressure builds across the southeastern U.S. Sensitive fire weather conditions are forecast to redevelop across east central Florida, with minimum RH values across the interior expected to fall near critical thresholds Wednesday and Thursday. Onshore winds increase on Thursday and Friday, becoming breezy and gusty at times. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 58 80 57 / 10 0 0 0 MCO 84 61 85 60 / 20 10 0 0 MLB 78 61 80 61 / 30 10 0 0 VRB 79 61 81 61 / 30 10 10 0 LEE 82 59 85 58 / 10 0 0 0 SFB 83 59 84 59 / 20 0 0 0 ORL 84 62 85 61 / 20 0 0 0 FPR 80 60 81 60 / 30 20 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Tollefsen AVIATION...Leahy
Hazardous weather outlook, Mar 25, 4:15 AM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 415 AM EDT Tue Mar 25 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-260300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 415 AM EDT Tue Mar 25 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Today and tonight. .THUNDERSTORM IMPACT... Rain and storm chances increase across east central Florida today, with the best chances for shower and storm development focused south of the Orlando metro and Cape Canaveral. Any storms that develop may be capable of producing frequent lightning strikes, strong wind gusts up to 50 mph, and small hail. Portions of the Treasure Coast and Okeechobee County are highlighted in a Marginal Risk (1/5) for severe weather. Across these areas, there is a 5 percent chance for severe wind gusts of 60 mph or greater and a 5 percent chance of 1 inch hail or greater. A brief tornado cannot be ruled out, especially as a result of multiple boundary collisions, though confidence in this remains low. Activity is forecast to diminish into the overnight hours, with showers and storms moving offshore across the local Atlantic waters. .DENSE FOG/SMOKE IMPACT... Patchy fog, locally dense at times, will be possible this morning across Lake County and western portions of Orange, Seminole, Volusia, and Osceola counties. If driving through fog, be sure to slow down, use only low beam headlights, and leave plenty of following distance between vehicles. Any fog that does develop is forecast to diminish near to shortly after sunrise. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents exists at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .FIRE WEATHER IMPACT... Increasing rain and storm chances are forecast across east central Florida, with the greatest chance for storms focused south of the Orlando metro and Cape Canaveral. Lightning strikes from any storms that develop may be capable of starting new wildfires. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. At least a Moderate risk of dangerous rip currents will exist at all central Florida Atlantic beaches this week. The lack of appreciable rainfall, dry fuels, combined with periods of low humidity and breezy winds, will produce sensitive fire weather conditions into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Effective March 31, 2025, the National Weather Service in Melbourne will discontinue the issuance of this product, the text hazardous weather outlook. Hazardous weather information will continue to be available through the graphical hazardous weather outlook, the area forecast discussion as well as our website, please email any questions or comments to Will Ulrich, Warning Coordination Meteorologist. Tollefsen
In the hours before
Special weather statement, Mar 25, 7:46 AM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
746 AM EDT Tue Mar 25 2025
FLZ154-159-259-251215-
Coastal St. Lucie FL-Inland St. Lucie FL-Coastal Indian River FL-
746 AM EDT Tue Mar 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 815 AM EDT...
At 745 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lakewood Park, or over Indrio, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Pierce Ocean Park, Grovenor Estates, Queens Cove, Vero Beach
South, and Surfside Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2742 8044 2762 8045 2763 8032 2742 8023
TIME...MOT...LOC 1145Z 269DEG 16KT 2751 8040
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:46 AM EDT | Special Weather Statement | MLB | Saint Lucie | 29 min |
| Mar 25, 8:03 AM EDT | Special Marine Warning | MLB | 57 min | |
| Mar 25, 11:54 AM EDT | Special Marine Warning | MLB | 55 min | |
| Mar 25, 3:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| Mar 25, 4:01 PM EDT | Special Weather Statement | MLB | Indian River | 44 min |
| Mar 25, 4:20 PM EDT | Special Marine Warning | MLB | 55 min | |
| Mar 25, 5:08 PM EDT | Special Weather Statement | MLB | Martin | 37 min |
| Mar 25, 5:10 PM EDT | Special Marine Warning | MLB | 65 min | |
| Mar 25, 5:45 PM EDT | Special Weather Statement | MLB | Martin | 30 min |
| Mar 25, 5:50 PM EDT | Areal Flood Advisory | MLB | Indian River, Saint Lucie | 115 min |
| Mar 25, 6:08 PM EDT | Special Marine Warning | MLB | 37 min | |
| Mar 25, 6:13 PM EDT | Special Weather Statement | MLB | Martin | 17 min |
| Mar 25, 6:16 PM EDT | Special Marine Warning | MLB | 20 min | |
| Mar 25, 7:23 PM EDT | Special Weather Statement | MLB | Martin | 52 min |
| Mar 25, 7:41 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 34 min |
| Mar 25, 7:47 PM EDT | Special Marine Warning | MLB | 72 min | |
| Mar 25, 7:52 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.